Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 21, NWS Kansas City, MO

May 15, 20098 counties in Missouri

NWS Kansas City, MO issued this areal flood warning at May 15, 2009, 9:25 PM CDT for 8 counties in Missouri. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2009, 9:25 PM CDT (02:25 UTC)
Expired
May 17, 2009, 9:06 PM CDT
In force
48 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MO, Chariton County, MO, Howard County, MO, Lafayette County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3870 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KEAX 160225
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT FRI MAY 15 2009

MOC033-041-089-107-117-121-175-195-170230-
/O.NEW.KEAX.FA.W.0021.090516T0225Z-090517T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
925 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  HOWARD COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
  SALINE COUNTY IN CENTRAL MISSOURI...
  SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 930 PM CDT SATURDAY

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAINS HAVE ENDED ACROSS THE WARNED AREA. HOWEVER 
LIGHT TO AT TIMES MODERATE RAINFALL WILL CONTINUE THROUGH LATE 
TONIGHT. RAINFALL RATES WITH CONTINUED RAIN WILL BE BETWEEN A 
QUARTER TO HALF AN INCH PER HOUR OR TWO. THIS ADDITIONAL RAIN WITH 
CONTINUED RUNOFF FROM EARLIER VERY HEAVY RAINFALL WILL CONTINUE TO 
CAUSE FLOODING PROBLEMS THROUGH THE AREA. THIS FLOOD WARNING 
REPLACES THE FLASH FLOOD WARNINGS FOR THIS AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARROLLTON...FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...
  MARSHALL...MOBERLY...SALISBURY...SLATER...ALMA...ARMSTRONG...
  BLACKBURN...BOSWORTH...BRUNSWICK...CAIRO...CLARK...CORDER...HALE...
  HIGBEE...KEYTESVILLE...MALTA BEND...NORBORNE AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
      3901 9377 3971 9377 3971 9229

$$

CDB
5 follow-up statements
000 
WGUS83 KEAX 160808
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 AM CDT SAT MAY 16 2009

MOC033-041-089-107-117-121-175-195-170230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090517T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
308 AM CDT SAT MAY 16 2009

...FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CHARITON...CARROLL...RANDOLPH...SALINE...HOWARD AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 930 PM CDT SATURDAY...

AT 305 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MISSOURI 
DEPARTMENT OF TRANSPORTATION REPORTED THAT NUMEROUS ROADWAYS 
REMAINED CLOSED DUE TO FLOODING FROM EXCESSIVE RAINFALL AMOUNTS 
FRIDAY EVENING.  WHILE CONDITIONS ARE EXPECTED TO REMAIN DRY FOR 
SATURDAY...FLOODING WILL LIKELY CONTINUE INTO AT LEAST SATURDAY 
EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...MARSHALL...MOBERLY...
SALISBURY...SLATER...ALMA...ARMSTRONG...BLACKBURN...BOSWORTH...
BRUNSWICK...CAIRO...CLARK...CORDER...HALE...HIGBEE...KEYTESVILLE...
MALTA BEND...NORBORNE AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
      3901 9377 3971 9377 3971 9229

$$

DUX
000 
WGUS43 KEAX 162355
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SAT MAY 16 2009

MOC033-041-089-107-117-121-175-195-180230-
/O.EXT.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
655 PM CDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  HOWARD COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
  SALINE COUNTY IN CENTRAL MISSOURI...
  SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 930 PM CDT SUNDAY

* AT 652 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS ALONG WITH THE     
  MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED THAT FLOODING FROM  
  RECENT EXCESSIVE RAINFALL ON FRIDAY CONTINUED TO CAUSE NUMEROUS    
  ROAD CLOSURES ACROSS THE WARNED AREA. WHILE DRY CONDITIONS CAN BE  
  EXPECTED THROUGH SUNDAY EVENING...WATER LEVELS ON AREAS          
  STREAMS...CREEKS AND RIVERS WILL BE SLOW TO RECEDE THROUGH SUNDAY  
  EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARROLLTON...FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...
  MARSHALL...MOBERLY...SALISBURY...SLATER...ALMA...ARMSTRONG...
  BLACKBURN...BOSWORTH...BRUNSWICK...CAIRO...CLARK...CORDER...HALE...
  HIGBEE...KEYTESVILLE...MALTA BEND...NORBORNE AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE 
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER 
BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
      3901 9377 3971 9377 3971 9229

$$

CDB
000 
WGUS83 KEAX 170932
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 AM CDT SUN MAY 17 2009

MOC033-041-089-107-117-121-175-195-180230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
432 AM CDT SUN MAY 17 2009

...FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CHARITON...CARROLL...RANDOLPH...SALINE...HOWARD AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 930 PM CDT SUNDAY...

AT 431 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS ALONG WITH THE       
MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED THAT FLOODING FROM    
RECENT EXCESSIVE RAINFALL ON FRIDAY CONTINUED TO CAUSE NUMEROUS      
ROAD CLOSURES ACROSS THE WARNED AREA. WHILE DRY CONDITIONS CAN BE    
EXPECTED THROUGH SUNDAY EVENING...WATER LEVELS ON AREAS            
STREAMS...CREEKS AND RIVERS WILL BE SLOW TO RECEDE THROUGH SUNDAY    
EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...MARSHALL...MOBERLY...
SALISBURY...SLATER...ALMA...ARMSTRONG...BLACKBURN...BOSWORTH...
BRUNSWICK...CAIRO...CLARK...CORDER...HALE...HIGBEE...KEYTESVILLE...
MALTA BEND...NORBORNE AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
      3901 9377 3971 9377 3971 9229

$$

DUX
000 
WGUS83 KEAX 172042
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT SUN MAY 17 2009

MOC033-089-107-117-121-175-195-172053-
/O.CAN.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-LIVINGSTON MO-
MACON MO-
342 PM CDT SUN MAY 17 2009

...THE FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CARROLL...RANDOLPH...SALINE...HOWARD AND NORTHEASTERN
LAFAYETTE COUNTIES IS CANCELLED...

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI RIVER... THE 
GRAND RIVER AS WELL AS THE CHARITON RIVER. PLEASE REFER TO THE 
LATEST RIVER FLOOD STATEMENT FOR FURTHER DETAILS.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
      3931 9298 3932 9306 3938 9312 3942 9313
      3944 9324 3947 9324 3947 9329 3951 9327
      3954 9329 3955 9327 3961 9328 3963 9327
      3965 9329 3970 9327 3969 9269

$$

MOC041-180230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-
342 PM CDT SUN MAY 17 2009

...FLOOD WARNING FOR REMAINS IN EFFECT FOR CHARITON COUNTY UNTIL 930
PM CDT...

AT 338 PM CDT...CHARITON COUNTY LAW ENFORCEMENT AND THE MISSOURI 
DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT THAT NUMEROUS ROADS 
WERE STILL CLOSED DUE TO FLOODING. WHILE DRY WEATHER IS EXPECTED 
THROUGH MONDAY...AREA STREAMS...CREEKS AND RIVERS WILL BE SLOW TO 
RECEDE.

SOME LOCATIONS THAT WILL EXPERIENCE CONTINUED FLOODING PROBLEMS
INCLUDE...SALISBURY...BRUNSWICK AND KEYTESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
      3931 9298 3932 9306 3938 9312 3942 9313
      3944 9324 3947 9324 3947 9329 3951 9327
      3954 9329 3955 9327 3961 9328 3963 9327
      3965 9329 3970 9327 3969 9269

$$

CDB
000 
WGUS83 KEAX 180206
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT SUN MAY 17 2009

MOC041-180216-
/O.CAN.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-
906 PM CDT SUN MAY 17 2009

...THE FLOOD WARNING THAT WAS IN EFFECT FOR CHARITON COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE GRAND RIVER... THE 
MISSOURI RIVER AND THE CHARITON RIVER AFFECTING CHARITON COUNTY. 
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR FURTHER DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
      3931 9298 3932 9306 3938 9312 3942 9313
      3944 9324 3947 9324 3947 9329 3951 9327
      3954 9329 3955 9327 3961 9328 3963 9327
      3965 9329 3970 9327 3969 9269

$$

CDB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at May 15, 6:45 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 15, 6:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI MAY 15 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH AS A COLD POOL IS
OVERWHELMING THE AMBIENT SHEAR. BRISK...MOIST AND UNSTABLE SSW LOW
LEVEL FLOW CONTINUED TO FEED STRONG TO SVR CONVECTION JUST NORTH OF
THE BOUNDARY. COPIOUS MOIST INFLUX HAS PRODUCED VERY HEAVY RAINFALL
IN THIS BAND OF CONVECTION LATE THIS AFTERNOON WITH THE CONVECTION
SLOWLY DEVELOPING SOUTH AS THE OUTFLOW BOUNDARY SAGS SOUTH. THIS
TREND WILL CONTINUE THIS EVENING. A LOW TORNADIC THREAT WILL
CONTINUE ALONG THE OUTFLOW BOUNDARY AS THE LOW LEVEL SHEAR IS LOCALLY
ENHANCED. OUTSIDE OF THE TORNADIC THREAT ALONG THE BOUNDARY...MODEST
SFC-6KM SHEAR AND MDT-STG INSTABILITY WILL CONTINUE TO PRODUCE THE
THREAT OF STG TO SVR CONVECTION.

A SFC WAVE HAS FORMED ON THE OUTFLOW BOUNDARY JUST SW OF TOP. THIS
WAVE WILL SHIFT ESE AS A SHORTWAVE MOVES EAST FM WRN KS. THE PASSAGE
OF THIS SFC WAVE WILL END THE THREAT OF SIGNIFICANT CONVECTION. THE
COLD FRONT ENTERING NW MO WAS ENTERING A STABLE ENVIRONMENT WITH ONLY
WEAK CONVECTION EXPECTED ALONG THE BOUNDARY. IT IS LIKELY THAT THIS
BOUNDARY WILL ACCELERATE THE SFC WAVE MVMNT. THE THREAT OF CONVECTION
WILL END BY AROUND MIDNIGHT WITH COOLER AND DRIER AIR ADVECTING SE.

DUE TO THE SLOW SOUTHWARD DEVELOPMENT OF CONVECTION...WILL HOLD
CURRENT FLASH FLOOD WATCHES.

DRY AND PLEASANT CONDITIONS IS EXPECTED THROUGH THE WEEKEND AS A COOL
SFC RIDGE BUILDS INTO THE CENTRAL PLAINS.

DB

MEDIUM RANGE

MODELS ALL SIMILAR IN BUILDING AN UPPER RIDGE INTO MISSOURI IN
ADVANCE OF AN UPPER TROUGH MOVING THROUGH THE NRN PLAINS AND GREAT
LAKES TUES AND WED. INCREASING HEIGHTS WILL PROVIDE FOR GRADUALLY
WARMER TEMPERATURES. A WEAK FRONT WILL DRIFT INTO NRN MO TUESDAY
NIGHT AND WEDNESDAY AS THE TROUGH PASSES TO THE NORTH. WILL KEEP POPS
LOW AT THIS TIME AS CONVERGENCE WILL BE WEAK WITH AN UPPER RIDGE IN
PLACE.

DB

&&

.AVIATION...

FOR THE 00Z TAFS...THE STRONG CONVECTION HAS MOVED OUT OF KSTJ WITH
ONLY LIGHT CONVECTION EXPECTED AT THE KC TERMINALS FOR THE NEXT
HOUR. AN NARROW IFR/MVFR DECK HAS DEVELOPED JUST AHEAD OF THE COLD
FRONT ENTERING NW MO WITH THIS DECK TO MOVE INTO THE KC TERMINALS
THIS EVENING. ONCE THE FRONT MOVES THROUGH THE TERMINALS BTWN 03Z-
04Z...VFR CONDITIONS ARE EXPECTED. OTHERWISE...GUSTY N TO NW WINDS
ARE EXPECTED LATE THIS EVENING THROUGH SATURDAY MORNING.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR MOZ028-MOZ029-MOZ030-
     MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
     MOZ044-MOZ045-MOZ046.

KS...FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR KSZ057-KSZ103-KSZ104-
     KSZ105.
Hazardous weather outlook, May 15, 12:50 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT FRI MAY 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1250 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS
EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON
ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF
KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS
WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH
THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE
HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE.

BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN
MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY
SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL
STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON
AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A
MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE
THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE
SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING
WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF
THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN
MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

In the hours before

Special weather statement, May 15, 6:40 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT FRI MAY 15 2009

MOZ037-038-043-044-160015-
CASS-JACKSON-JOHNSON-LAFAYETTE-
640 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN
JOHNSON...SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES
UNTIL 715 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...MOVING EAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ADDITIONALLY
EXTREMELY HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED AS WELL.

LAT...LON 3900 9395 3873 9392 3876 9439 3901 9441

CDB
Local storm report, May 15, 7:05 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      6 S TONGANOXIE          39.02N 95.08W
05/15/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            US 24-40 UNDER WATER AT CANTRELL RD, WATER DEPTH IS
            UNKNOWN

&&

ACH
Local storm report, May 15, 7:06 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      RIVERSIDE               39.17N 94.63W
05/15/2009                   PLATTE             MO   EMERGENCY MNGR

            FLOODING REPORTED ALONG LINE CREEK AT HOMESTEAD ROAD IN
            THE HOMESTEAD APARTMENTS. THREE DUPLEXES HAVE BEEN
            EVACUATED AND OTHERS MAY HAVE TO EVACUATE.

&&

ABAILEY
Special weather statement, May 15, 7:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT FRI MAY 15 2009

MOZ054-160130-
HENRY-
753 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HENRY COUNTY UNTIL 830 PM
CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 11 MILES SOUTHWEST OF
CLINTON...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DEEPWATER AROUND 810 PM CDT.

THE TOWN OF BROWNINGTON IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3820 9391 3821 9392 3821 9402 3831 9397
      3827 9352 3824 9352 3821 9353 3822 9357
      3820 9357

CDB
Local storm report, May 15, 7:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      RIVERSIDE               39.17N 94.63W
05/15/2009                   PLATTE             MO   EMERGENCY MNGR

            FLOODING REPORTED ALONG LINE CREEK AT HOMESTEAD ROAD IN
            THE HOMESTEAD APARTMENTS. THREE DUPLEXES HAVE BEEN
            EVACUATED AND OTHERS MAY HAVE TO EVACUATE...CORRECTED FOR
            NEW TIME PER EMERGENCY MANAGER.

&&

ABAILEY
Local storm report, May 15, 8:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     FLOOD            1 W SOUTH GIFFORD       40.03N 92.70W
05/15/2009                   MACON              MO   PUBLIC

            WATER 2 FEET DEEP OVER STATE ROUTE 156 JUST WEST OF SOUTH
            GIFFORD.

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:03 PM CDTRiver Flood WarningEAXHoward22 hr
May 15, 7:53 PM CDTSpecial Weather StatementEAXHenry37 min
May 15, 8:19 PM CDTRiver Flood WarningEAXCooper, Saline4 days
May 15, 8:19 PM CDTRiver Flood WarningEAXClay, Jackson, Ray25 hr
May 15, 8:19 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray43 hr
May 15, 8:19 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline54 hr
May 15, 8:19 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline4 days
May 15, 8:24 PM CDTFlash Flood WarningEAXCooper, Howard, Pettis, Saline4 hr
May 15, 9:49 PM CDTAreal Flood WarningEAXCaldwell, Clay, Clinton, Platte, Ray40 hr
May 15, 11:59 PM CDTAreal Flood WarningEAXCooper, Howard, Pettis, Saline19 hr
May 16, 1:30 AM CDTRiver Flood WarningEAXCooper31 hr
May 16, 2:40 AM CDTRiver Flood WarningEAXJohnson, Pettis11 hr
May 16, 9:59 AM CDTRiver Flood WarningEAXChariton, Howard, Saline3 days
May 16, 9:59 AM CDTRiver Flood WarningEAXCooper, Howard4 days

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.